Alert archive / Arkansas / Flash Flood Warnings in 2017
Flash Flood Warning 62, NWS Memphis, TN
NWS Memphis, TN issued this flash flood warning at Jul 25, 2017, 3:41 PM CDT for Craighead County, Arkansas. It was in force for 3 hr. 2 reports came from inside the area while it was in force.
The area
The outline as issued, with what was reported inside it.
The facts
- Issued
- Jul 25, 2017, 3:41 PM CDT (20:41 UTC)
- Expired
- Jul 25, 2017, 6:45 PM CDT
- In force
- 3 hr
- Issued by
- NWS Memphis, TN
- Area
- Storm-based polygon
- Flood severity
- None
County Craighead County, AR
The radar
The Memphis radar (KNQA), 81 km from the middle of the area, began a volume at 20:40 UTC, the scan nearest the moment this went out.
Open the radar archive at this moment
The archived warnings, watches and discussions in force at that minute are drawn over the scan, this one among them.
What was reported inside it
| Time | Report | Where | Remark |
|---|---|---|---|
| Jul 25, 4:30 PM CDT | FLASH FLOOD | 1 E Jonesboro, AR | FLASH FLOODING REPORTED ON 1800 BLOCK OF EAST HIGHLAND DRIVE. |
| Jul 25, 4:30 PM CDT | FLASH FLOOD | Jonesboro, AR | OVER 6 INCHES OF WATER ON ROADWAY AT 400 BLOCK OF WEST WASHINGTON |
Local storm reports filed while the alert was in force, from inside its polygon or its counties.
Did it verify
Verified. The Iowa Environmental Mesonet's Cow matched 2 storm reports to this flash flood warning; the first came 49 minutes after it went out.
Cow counts a report within 15 km of the polygon while the warning was in force: a tornado for a tornado warning; hail of 1 inch or more, a gust of 58 mph or more or wind damage for a severe thunderstorm warning; a flash flood report for a flash flood warning.
The nearest sounding before it
Little Rock, AR (KBYH), launched 12:00Z, 8.7 hours before the alert went out and 125 km from the middle of its area. This is the routine balloon launch nearest before it, the air the forecaster had in hand, not a measurement taken for the alert.
- Mixed-layer CAPE
- 1789 J/kg
- Mixed-layer CIN
- -39 J/kg
- Mixed-layer LCL
- 1149 m above ground
- 0-6 km bulk shear
- 12 kt
- 0-1 km storm-relative helicity
- -9 m²/s²
- 0-3 km storm-relative helicity
- -4 m²/s²
- Significant tornado parameter
- 0.0
- Supercell composite
- 0.0
The text
As transmitted.
579
WGUS54 KMEG 252041
FFWMEG
ARC031-252345-
/O.NEW.KMEG.FF.W.0062.170725T2041Z-170725T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
BULLETIN - EAS ACTIVATION REQUESTED
Flash Flood Warning
National Weather Service Memphis TN
341 PM CDT TUE JUL 25 2017
The National Weather Service in Memphis has issued a
* Flash Flood Warning for...
Eastern Craighead County in eastern Arkansas...
* Until 645 PM CDT
* At 341 PM CDT...Doppler Radar estimates 1 to 3 inches of rain has
occurred in the past 30 minutes. Showers and thunderstorms will
produce an additional 1 to 3 inches of rain over the next hour.
* Some locations that will experience flooding include...
Jonesboro, Lake City, Bay, Brookland, Hergett, Needham, Apt,
Lunsford, Gum Point, Farrville, Southland, Lester, Lache Lake,
Goobertown and Sandy.
PRECAUTIONARY/PREPAREDNESS ACTIONS...
Turn around, don't drown when encountering flooded roads. Most flood
deaths occur in vehicles.
&&
LAT...LON 3596 9036 3576 9044 3572 9061 3576 9074
3596 9060
$$1 follow-up statement
876
WGUS74 KMEG 252234
FFSMEG
Flash Flood Statement
National Weather Service Memphis TN
534 PM CDT TUE JUL 25 2017
ARC031-252244-
/O.CAN.KMEG.FF.W.0062.000000T0000Z-170725T2345Z/
/00000.0.ER.000000T0000Z.000000T0000Z.000000T0000Z.OO/
Craighead AR-
534 PM CDT TUE JUL 25 2017
...THE FLASH FLOOD WARNING FOR EASTERN CRAIGHEAD COUNTY IS
CANCELLED...
The heavy rain has ended. Flood waters have receded. Flooding is no
longer expected to pose a threat. Please continue to heed any
remaining road closures.
LAT...LON 3596 9036 3576 9044 3572 9061 3576 9074
3596 9060
$$What forecasters said that day
The local office's own words before this flash flood warning went out, as it sent them, from the Iowa Environmental Mesonet's archive of National Weather Service text.
NWS Memphis, TN wrote its last area forecast discussion before this flash flood warning went out at Jul 25, 3:36 PM CDT, 5 minutes earlier.
Area forecast discussion, Jul 25, 3:36 PM CDT, 5 minutes before
Area Forecast Discussion
National Weather Service Memphis TN
336 PM CDT Tue Jul 25 2017
.DISCUSSION...
Dangerous heat continues to be the primary weather story across
the Mid-South today. Temperatures are running a few degrees above
climo this afternoon with 3 PM readings generally in the low to
mid 90s. Dewpoints remain in the mid/upper 70s across the
Mississippi Delta region, resulting in heat indices well over 105
degrees in some areas. Strong surface heating has resulted in
substantial instability across the region, supporting scattered
diurnal showers and thunderstorms. A few strong storms will be
possible this afternoon with the main hazard being damaging wind.
In addition, very slow storm motions will allow storms to produce
very heavy rainfall in localized areas. Isolated convection will
persist into the evening hours but should dissipate by 03z. Patchy
fog will be a concern late tonight, mainly in low areas and river
valleys in west TN and northeast MS.
Similar conditions are anticipated across the Mid-South tomorrow
with temperatures again warming into the mid 90s. In fact, a few
locations may be a degree or so warmer on Wednesday. Dewpoints are
forecast to be a bit lower, likely a response to the subsidence
associated with the building upper-level ridge. That said, my gut
says the models are overdoing the "drying" tomorrow afternoon
across the western half of the CWA as has been the case the past
few days. This may be do to the abundance of rice fields across
the AR delta counties. Either way, heat indices are likely to
reach 105 degrees, roughly along and west of a Martin, to Jackson,
to Somerville, to Clarksdale line. A Heat Advisory is in effect
for these areas through 8 PM Wednesday. It's not out of the
question that a few areas could top 110 degrees again, primarily
from Jonesboro into the MO Bootheel. Convection will be possible
again tomorrow afternoon, but shouldn't be as widespread and
generally confined to north MS and west TN.
We'll see one more hot day across the region on Thursday. Again,
heat indices are likely to top 105 degrees in many areas. Will let
today's heat headline expire before considering another for Day
3, but a Heat Advisory is appearing likely. Showers and
thunderstorms will be a bit more widespread to our north on
Thursday, but there is some indication that storms may develop
across the Mid-South in the warm sector during the afternoon
hours. This cold front is projected to move into the CWA
overnight and Friday, bringing with it a good chance for showers
and thunderstorms. A few strong to severe storms aren't out of the
question as this system comes through late Thursday and Friday,
in addition to the potential for heavy rainfall. Rain chances will
gradually come to an end late Friday as cooler and drier air
advects into the Mid-South.
Expect pleasant late July weather across the region this weekend.
High temperatures are forecast to remain in the mid to upper 80s
with afternoon dewpoints in the lower 60s. This will yield heat
indices below 90 degrees, providing an opportunity to finally get
the lawn mowed. Overnight low temperatures will likely dip into
the low to mid 60s across much of the CWA during this period with
mostly clear skies over the weekend.
The synoptic pattern is quite amplified next week with a nearly
600 dam ridge over the western CONUS and a relatively deep trough
over the east. Northerly flow aloft will be present over our neck
of the woods, keeping temperatures at bay. Rain chances return to
the forecast early next week, but temperatures remain seasonably
cool with highs generally at or below 90 degrees.
Johnson
&&
.AVIATION...
/18z TAFs/
Isolated to scattered thunderstorms are expected this afternoon
but dissipate after sunset. Mainly VFR conditions outside of
thunderstorms. Winds will be from the SSW generally 5-8kt,
decreasing to 5kt of less overnight, then 5-8kt again Wednesday.
SWC
&&
.MEG WATCHES/WARNINGS/ADVISORIES...
AR...Heat Advisory until 8 PM CDT Wednesday for Crittenden-Cross-
Lawrence-Lee AR-Phillips-Randolph-St. Francis.
Excessive Heat Warning until 7 PM CDT this evening for Clay-
Craighead-Greene-Mississippi-Poinsett.
Heat Advisory from 7 PM this evening to 8 PM CDT Wednesday for
Clay-Craighead-Greene-Mississippi-Poinsett.
MO...Heat Advisory until 8 PM CDT Wednesday for Pemiscot.
Excessive Heat Warning until 7 PM CDT this evening for Dunklin.
Heat Advisory from 7 PM this evening to 8 PM CDT Wednesday for
Dunklin.
MS...Heat Advisory until 8 PM CDT Wednesday for Coahoma-DeSoto-Tunica.
TN...Heat Advisory until 8 PM CDT Wednesday for Lauderdale-Shelby-
Tipton.
Heat Advisory from noon to 8 PM CDT Wednesday for Crockett-Dyer-
Fayette-Gibson-Haywood-Lake-Madison-Obion-Weakley.
&&Hazardous weather outlook, Jul 25, 3:08 AM CDT, 12 hours 33 minutes before
Hazardous Weather Outlook National Weather Service Memphis TN 308 AM CDT Tue Jul 25 2017 ARZ008-009-017-018-026>028-035-036-048-049-058-MOZ113-115- MSZ001>017-020>024-TNZ001>004-019>022-048>055-088>092-261015- Alcorn-Benton MS-Benton TN-Calhoun-Carroll-Chester-Chickasaw-Clay- Coahoma-Craighead-Crittenden-Crockett-Cross-DeSoto-Decatur- Dunklin-Dyer-Fayette-Gibson-Greene-Hardeman-Hardin-Haywood- Henderson-Henry-Itawamba-Lafayette-Lake-Lauderdale-Lawrence- Lee AR-Lee MS-Madison-Marshall-McNairy-Mississippi-Monroe-Obion- Panola-Pemiscot-Phillips-Poinsett-Pontotoc-Prentiss-Quitman- Randolph-Shelby-St. Francis-Tallahatchie-Tate-Tippah-Tipton- Tishomingo-Tunica-Union-Weakley-Yalobusha- 308 AM CDT Tue Jul 25 2017 This hazardous weather outlook is for portions of East Arkansas... the Missouri Bootheel...North Mississippi...and West Tennessee. .DAY ONE...Today and Tonight Heat indices of 105 to 109 degrees are expected along and west of the Mississippi River today. A Heat Advisory is in effect for this afternoon through early evening. .DAYS TWO THROUGH SEVEN...Wednesday through Monday Heat indices of 105 to 109 degrees are expected along and west of the Mississippi River for Wednesday. A Heat Advisory is in effect for most areas along and west of the Mississippi River for tomorrow. This advisory may need to be expanded into Thursday. A cold front is forecast to move across the Mid-South Thursday night into Friday, bringing a chance for a few strong to severe thunderstorms and heavy rainfall. .SPOTTER INFORMATION STATEMENT... Spotter activation may be possible Thursday night and into Friday. JAB
In the hours before
Special weather statement, Jul 25, 2:06 PM CDT, 1 hour 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
206 PM CDT TUE JUL 25 2017
ARZ018-251930-
Greene AR-
206 PM CDT TUE JUL 25 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 230 PM CDT
FOR...
Southeastern Greene County in eastern Arkansas...
At 206 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Paragould, moving
southeast at 10 mph.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in southeastern Greene County should monitor this storm
closely.
LAT...LON 3608 9032 3607 9032 3607 9033 3605 9034
3600 9039 3597 9051 3610 9058 3618 9038
TIME...MOT...LOC 1906Z 334DEG 7KT 3608 9044Special weather statement, Jul 25, 3:06 PM CDT, 35 minutes before
Special Weather Statement
National Weather Service Memphis TN
306 PM CDT TUE JUL 25 2017
ARZ026-252030-
Craighead AR-
306 PM CDT TUE JUL 25 2017
...A SIGNIFICANT WEATHER ADVISORY HAS BEEN ISSUED UNTIL 330 PM CDT
FOR...
Central Craighead County in eastern Arkansas...
At 306 PM CDT...a strong thunderstorm producing pea size hail or
larger and winds at least 40 mph was located near Jonesboro. This
storm was nearly stationary.
Very heavy rain along with continuous cloud to ground lightning are
also possible with this thunderstorm.
People in central Craighead County should monitor this storm closely.
LAT...LON 3593 9063 3579 9048 3571 9061 3575 9074
3585 9082
TIME...MOT...LOC 2006Z 044DEG 4KT 3582 9062The office that day
Everything else NWS Memphis, TN issued on the same UTC day.
| Issued | Product | Office | Counties | Lasted |
|---|---|---|---|---|
| Jul 25, 2:06 PM CDT | Special Weather Statement | MEG | Greene | 24 min |
| Jul 25, 2:25 PM CDT | Excessive Heat Warning | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 5 hr |
| Jul 25, 2:25 PM CDT | Heat Advisory | MEG | Clay, Craighead, Greene, Mississippi, Poinsett | 22 hr |
| Jul 25, 3:06 PM CDT | Special Weather Statement | MEG | Craighead | 24 min |
| Jul 25, 4:34 PM CDT | Flash Flood Warning | MEG | Craighead | 3 hr |
Nearby
Flash Flood Warnings in Arkansas, 2017Every flash flood warning in 2017
Sources
The product and its follow-ups from the Iowa Environmental Mesonet's archive of National Weather Service and Storm Prediction Center text; local storm reports from the same archive; the sounding from the Mesonet's radiosonde archive; radar from the NEXRAD Level II archive.